# SDR IXXA0100012

- Difficulty date: March 31, 2001
- Submitted: April 2, 2001
- Operation: Air carrier
- Aircraft: N827BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45971
- Aircraft time: 81,517 hours, 33,742 cycles
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Starter
- Part number: 350515422
- Part serial: P115C
- Condition: Defective
- Location: Engine
- Part time: 81,517 hours, 33,742 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

EN ROUTE FROM TOL TO LAX, THE FLIGHT CREW NOTICED A DECLINE IN THE NUMBER TWO ENGINE OIL QUANTITY SYSTEM.  THE FLIGHT CREW SECURED THE ENGINE FOLLOWING COMPANY PROCEDURES FOR PRECAUTIONARY MEASURES.  THE FLIGHT CONTINUED TO LAX FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE ENGINE LOCATING A DEFECTIVE PNEUMATIC STARTER.  MAINTENANCE REPLACED THE STARTER IN ACCORDANCE WITH THE MAINTENANCE MANUAL AND PERFORMED A SUCCESSFUL OPERATIONAL CHECK.  THE AIRCRAFT WAS RETURNED TO SERVICE.
